Advertisement

Manuscripta Mathematica

, Volume 134, Issue 3–4, pp 493–511 | Cite as

The stability of m-fold circles in the curve shortening problem

  • Xiao-Liu WangEmail author
Article

Abstract

The stability of m-fold circles in the curve shortening problem (CSP) is studied in this paper. It turns out that a suitable perturbation of m-fold circle will shrink to a point asymptotically like an m-fold circle under the curve shortening flow.

Mathematics Subject Classification (2000)

53C44 35K55 35B35 35B40 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abresch U., Langer J.: The normalized curve shortening flow and homothetic solutions. J. Differ. Geom. 23, 175–196 (1986)zbMATHMathSciNetGoogle Scholar
  2. 2.
    Andrews B.: Evolving convex curves. Calc. Var. Partial Differ. Equ. 7, 315–371 (1998)zbMATHCrossRefGoogle Scholar
  3. 3.
    Andrews B.: Classification of limiting shapes for isotropic curve flows. J. Am. Math. Soc. 16, 443–459 (2003)zbMATHCrossRefGoogle Scholar
  4. 4.
    Angenent S.: On the formation of singularities in the curve shortening flow. J. Differ. Geom. 33, 601–633 (1991)zbMATHMathSciNetGoogle Scholar
  5. 5.
    Au T.K.: On the saddle point property of Abresch–Langer curves under the curve shortening flow. Commun. Anal. Geom. 18, 1–21 (2010)zbMATHMathSciNetGoogle Scholar
  6. 6.
    Chou K.S., Zhu X.P.: The Curve Shortening Problem. Chapman & Hall/CRC, Boca Raton, FL (2001)zbMATHCrossRefGoogle Scholar
  7. 7.
    Epstein C.L., Weinstein M.I.: A stable manifold theorem for the curve shortening equation. Commun. Pure Appl. Math. 40, 119–139 (1987)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Gage M., Hamilton R.: The heat equation shrinking convex plane curves. J. Differ. Geom. 23, 69–96 (1986)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Henry, D.: Geometric Theory of Semilinear Parabolic Equations. Lecture Notes in Mathematics, vol. 840. Springer, Berlin (1981)Google Scholar
  10. 10.
    Ladyženskaja, O.A., Solonnikov, V.A., Ural’ceva, N.N.: Linear and Quasilinear Equations of Parabolic Type. Translations of Mathematical Monographs, vol. 23. American Mathematical Society, Providence, RI (1967)Google Scholar
  11. 11.
    Lieberman G.M.: Second Order Parabolic Differential Equations. World Scientific Publishing Co., Inc., River Edge, NJ (1996)zbMATHGoogle Scholar
  12. 12.
    Lin T.C., Poon C.C., Tsai D.H.: Expanding convex immersed closed plane curves. Calc. Var. Partial Differ. Equ. 34, 153–178 (2009)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Department of MathematicsSoutheast UniversityNanjingPeople’s Republic of China

Personalised recommendations